advertisement
Question
Posted by: PK | 2010/12/18

GABA

Morning doc, Im on cipralex 20mg for anxiety and OCD, i can feel the anxiety creeping through again, im also a bodybuilder and wat to start using GABA for sleeping purposes and the HGH realeasing that it has.. This morning i feel a bit doff and some cramping on the brain or front skull, should i rather stop the gaba or do you think its something else.. thanks my psych also said that if the anxiety gets worse i can use thaden 25mg.. thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

If taking Gaba by mouth was a really efective treatment, all psychiatrists would be prescribi9ng it. Combining it ( or indeed any other over-the-counter preparation including all body-building and related supplements ) is extremely unwise, and should only be done after a proper discussion with your psychiatrist.
Most of the "supplements" are so-described so as to evade the requiremrnts for registration of proper medically advisable and prescribed frughs, which needs mounds of good evidence of effectiveness and safety. And they may give seriously misleadign information.
What any substance may do when naturally occudding in the body ( in naturally occurring concentrations and amounts ) is not likely to be what it would do if taken by mouth. And many substances which are active when naturally produced within the body, are inactive when taken by mouth because they get digested before they can be absorbed.
In the situation you describe, stop the Gaba, and see if the unwanted symptoms recede.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: perceive | 2010/12/18

From what i know mixing high amounts of Gaba while on any psychatric medication would not really be a good idea but wait for what the doc says, i may be wrong.

Reply to perceive
Posted by: cybershrink | 2010/12/18

If taking Gaba by mouth was a really efective treatment, all psychiatrists would be prescribi9ng it. Combining it ( or indeed any other over-the-counter preparation including all body-building and related supplements ) is extremely unwise, and should only be done after a proper discussion with your psychiatrist.
Most of the "supplements" are so-described so as to evade the requiremrnts for registration of proper medically advisable and prescribed frughs, which needs mounds of good evidence of effectiveness and safety. And they may give seriously misleadign information.
What any substance may do when naturally occudding in the body ( in naturally occurring concentrations and amounts ) is not likely to be what it would do if taken by mouth. And many substances which are active when naturally produced within the body, are inactive when taken by mouth because they get digested before they can be absorbed.
In the situation you describe, stop the Gaba, and see if the unwanted symptoms recede.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement